Alert archive / Montana / High Wind Watches in 2008
High Wind Watch 8, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Jul 31, 2008, 8:29 PM MDT. It took effect at Aug 1, 2008, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 31, 2008, 8:29 PM MDT (02:29 UTC)
- In effect from
- Aug 1, 2008, 9:00 AM MDT
- Expired
- Aug 1, 2008, 4:53 AM MDT
- In force
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jul 31, 5:45 PM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 31, 5:45 PM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 545 PM MDT THU JUL 31 2008 ...UPDATE TO AVIATION... .DISCUSSION... TONIGHT THROUGH SATURDAY...AN UPPER LEVEL RIDGE WILL REMAIN OVER NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA OVERNIGHT. THIS WILL KEEP THE AREA DRY WITH OVERNIGHT LOWS REMAINING NEAR TO SLIGHTLY ABOVE SEASONAL AVERAGES. BREEZY AND GUSTY WESTERLY WINDS MIXING DOWN FROM ALOFT WILL DECREASE OVERNIGHT AS WELL. ON FRIDAY...THE FLOW ALOFT WILL INCREASE AND BECOME MORE SOUTHWESTERLY AS AN UPPER LEVEL TROUGH MOVES INTO THE PACIFIC NORTHWEST. TEMPERATURES WILL ALSO WARM WELL ABOVE NORMAL AS AN INVERTED SURFACE TROUGH DEVELOPS OVER THE AREA WITH AN ASSOCIATED THERMAL RIDGE. THE WARMER TEMPERATURES WILL CAUSE THE WINDS ALOFT TO MIX DOWN TO THE SURFACE...WITH WINDS BECOMING QUITE STRONG ALONG THE ROCKY MOUNTAIN FRONT. WILL CONTINUE TO MONITOR WHETHER A HIGH WIND WATCH MAY BE NEEDED THERE. THE DRY AND BREEZY CONDITIONS BOTH THIS EVENING AND ON FRIDAY WARRANT FIRE WEATHER HIGHLIGHTS...AND THESE CONCERNS WILL BE ADDRESSED IN THE FIRE WEATHER SECTION BELOW. MOISTURE ALOFT WILL INCREASE SOMEWHAT WITH THE SOUTHWEST FLOW WITH INCREASING INSTABILITY...WHICH WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS WITH GUSTY WINDS TO SOUTHWEST AND SOUTH CENTRAL MONTANA. THE PACIFIC NORTHWEST TROUGH WILL THEN APPROACH MONTANA FROM THE WEST FRIDAY NIGHT INTO SATURDAY...USHERING IN SLIGHTLY COOLER AIR AND CONTINUING THE INCREASINGLY MOIST SOUTHWEST FLOW ALOFT. THE AIRMASS WILL BECOME UNSTABLE AGAIN ON SATURDAY...WHICH WILL BRING A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS TO MOST OF THE AREA. BREEZY WESTERLY WINDS WILL DEVELOP AGAIN ON SATURDAY...BUT THEY WILL NOT BE QUITE AS STRONG AS ON FRIDAY. COULSTON SATURDAY NIGHT THROUGH TUESDAY NIGHT...AN UPPER LEVEL TROF OF LOW PRESSURE WILL BE MOVING INTO THE PACIFIC NORTHWEST EARLY IN THE PERIOD...THEN SLOWLY MOVE TOWARDS WESTERN MONTANA FOR SUNDAY AND MONDAY. AS A RESULT...A SOUTHWESTERLY FLOW ALOFT WILL DEVELOP OVER CENTRAL MONTANA. THIS MEANS ABOVE NORMAL TEMPERATURES AND SMALL CHANCES FOR ISOLATED THUNDERSTORMS ACROSS THE REGION. AFTERNOON HIGHS WILL GENERALLY AVERAGE AROUND 5 DEGREES ABOVE NORMAL FOR SUNDAY AND MONDAY. THE BEST CHANCE FOR ANY THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS...BUT AGAIN ANY THUNDERSTORM ACTIVITY SHOULD BE ISOLATED. BRUSDA WEDNESDAY AND THURSDAY...AN UPPER LEVEL RIDGE WILL CONTINUE TO TO INFLUENCE OUR WEATHER WITH ABOVE SEASONAL AVERAGE TEMPERATURES ALONG WITH LITTLE OR NO PRECIPITATION. A FEW WEAK UPPER LEVEL DISTURBANCE MAY MOVE THROUGH THE RIDGE AT TIMES FOR ONLY A SLIGHT CHANCE OF AFTERNOON THROUGH EARLY NIGHTTIME THUNDERSTORMS OVER THE MOUNTAINS. WILLIAMSON DC && .AVIATION... UPDATED 2345Z. VFR CONDITIONS WILL PREVAIL OVER NORTH CENTRAL AND SOUTHWEST MONTANA. INCREASING CLOUDINESS EXPECTED ABOVE 25000 FT AGL IN THE SOUTH LATE TONIGHT AND FRIDAY MORNING. WEST TO NORTHWEST WINDS 10 TO 15 KNOTS THIS EARLY THIS EVENING WILL DIMINISH NEAR SUNSET. WINDS WILL INCREASE LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON WITH WESTERLY WINDS OF NEAR 30 KNOTS...GUSTS NEAR 40 KNOTS NEAR KCTB. && .FIRE WEATHER... FIRE WEATHER CONCERNS WILL CONTINUE THROUGH THE WEEKEND. BREEZY WESTERLY WINDS HAVE MIXED DOWN TO THE SURFACE TODAY ACROSS NORTH CENTRAL AND CENTRAL MONTANA...AND RELATIVE HUMIDITIES HAVE FALLEN WELL INTO THE TEENS. THEREFORE...A RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 8 PM MDT FOR FIRE ZONES 112-115 AND 117. WINDS WILL DECREASE AFTER THEN AND RELATIVE HUMIDITIES WILL RECOVER ABOVE 20 PERCENT. HOWEVER...RECOVERY OVERNIGHT WILL BE SOMEWHAT POOR...AS MAXIMUM RELATIVE HUMIDITIES WILL MOSTLY BE INTO THE 45-55% RANGE. DRY CONDITIONS WILL CONTINUE INTO FRIDAY AND WINDS ALOFT WILL INCREASE FURTHER. TEMPERATURES WILL WARM TO WELL ABOVE NORMAL...WHICH WILL ALLOW STRONG WESTERLY WINDS TO MIX DOWN TO THE SURFACE ONCE AGAIN. SUSTAINED WINDS OF 15 TO 30 MPH ARE EXPECTED WITH GUSTS UP TO 40 MPH. HOWEVER...WINDS COULD GUST UP TO 50 MPH ALONG THE ROCKY MOUNTAIN FRONT. RELATIVE HUMIDITIES WILL ALSO FALL BACK INTO THE TEENS ONCE AGAIN. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE TFX FIRE WEATHER ZONES (112-118). A FEW THUNDERSTORMS MAY ALSO DEVELOP OVER SOUTHWEST AND CENTRAL MONTANA...BUT WETTING RAIN FROM ANY THUNDERSTORMS IS UNLIKELY. TEMPERATURES WILL COOL BACK CLOSER TO NORMAL ON SATURDAY AND WINDS WILL DECREASE...ALTHOUGH DRY CONDITIONS WILL CONTINUE. COULSTON/ZUMPFE && .PRELIMINARY POINT TEMPS/POPS... GTF 53 91 52 84 / 0 0 0 10 CTB 48 82 48 78 / 0 10 0 10 HLN 56 93 58 87 / 0 0 0 10 BZN 51 96 52 91 / 0 10 10 10 WEY 47 84 47 81 / 0 10 10 10 DLN 51 89 51 86 / 0 10 0 10 HVR 50 93 53 85 / 0 0 10 10 LWT 50 91 52 84 / 0 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR MTZ112>115-117. FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR MTZ112>118. && SHORT TERM...COULSTON LONG TERM...BRUSDA/WILLIAMSON DC AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 31, 3:26 PM MDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 326 PM MDT THU JUL 31 2008 MTZ009-011230- NORTHERN ROCKY MOUNTAIN FRONT- 326 PM MDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES ON FRIDAY...PRODUCING STRONG AND GUSTY WESTERLY SURFACE WINDS. WIND GUSTS COULD EXCEED 60 MPH LATE FRIDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>015-044>055-011230- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 326 PM MDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DRY PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES ON FRIDAY...PRODUCING STRONG AND GUSTY WESTERLY SURFACE WINDS. A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011230- BEAVERHEAD- 326 PM MDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. COHEN
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:25 PM MDT | Red Flag Warning | TFX | Blaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more | 25 hr |
Nearby
High Wind Watches in Montana, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.